Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 463, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Oct 13, 2012, 10:39 PM CDT for Logan County, Scott County, Arkansas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2012, 10:39 PM CDT (03:39 UTC)
- Expired
- Oct 13, 2012, 11:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Logan County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 10:45 PM CDT | TSTM WND DMG | 2 W Booneville, AR | A DOWNED TREE BLOCKED HIGHWAY 10. |
| Oct 13, 10:48 PM CDT | TSTM WND DMG | Booneville, AR | POWER LINES WERE DOWNED IN BOONEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
061
WUUS54 KLZK 140339
SVRLZK
ARC083-127-140415-
/O.NEW.KLZK.SV.W.0463.121014T0339Z-121014T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1039 PM CDT SAT OCT 13 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LOGAN COUNTY IN WESTERN ARKANSAS...
EXTREME NORTH CENTRAL SCOTT COUNTY IN WESTERN ARKANSAS...
* UNTIL 1115 PM CDT
* AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF ECHO TO 4 MILES EAST OF ECHO TO 6 MILES SOUTH
OF ECHO...AND MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PARIS... BOONEVILLE... SUBIACO...
RATCLIFF... MT MAGAZINE... MAGAZINE...
COVE LAKE... SUGAR GROVE... ROSEVILLE...
LUCAS... IONE... GRAYSON...
ELM PARK... DRIGGS... CORLEY...
CHISMVILLE... CAULKSVILLE... CAROLAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3515 9404 3523 9404 3524 9393 3533 9391
3532 9382 3541 9381 3541 9379 3537 9375
3538 9372 3530 9362 3519 9362 3513 9366
3513 9370 3501 9375 3502 9414 3507 9412
3514 9415
TIME...MOT...LOC 0339Z 247DEG 40KT 3521 9405 3511 9401
3503 9404
$$
64What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:41 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 13, 6:41 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 641 PM CDT SAT OCT 13 2012 .DISCUSSION... UPDATED FOR THE 00Z TAF DISCUSSION BELOW. && .AVIATION... A LINE OF STORMS HAS TAKEN SHAPE IN EASTERN OKLAHOMA AND IS MOVING TOWARDS ARKANSAS THIS EVENING. THUNDERSTORMS SHOULD NEAR KHRO BY 03Z...WITH 3-4HRS WORTH OF TEMPO TSRA AND REDUCED VSBY/CIGS. MODELS SUPPORT BEST TSTM COVERAGE ACROSS NRN ARKANSAS SO TOOK KBPK DOWN TO SIMILAR CATEGORIES AS KHRO...WITH ABOUT 2HR OFFSET LATER IN TIME FROM KHRO. THINK TSTM COVERAGE IN CENTRAL ARKANSAS WILL STILL WARRANT MENTION OF TEMPO THUNDER AT KHOT...KM89...AND KLIT. EXPECT AT LEAST VCTS IF NOT TEMPO THUNDER AT THOSE SITES BY 07-09Z. EXPECT SOME WEAKENING TREND BY THAT TIME SO ONLY TOOK THOSE SITES DOWN TO MVFR LEVELS. FURTHER WEAKENING IS EXPECTED BY THE TIME LINE MAKES IT TO KPBF AND KLLQ...SO ONLY MVFR CIG RESTRICTION AND MENTION OF -SHRA THERE. MAY STILL BE SOME THUNDER EMBEDDED IN LINE BUT NOT CONFIDENT IT WILL BE VERY WIDESPREAD. CLEARING BEHIND LINE SHOULD BE MORE PRONOUNCED UP NORTH SO HAVE SKIES CLEARING OUT QUICKLY THERE. SOUTHERN END OF LINE WILL BE A LITTLE SLOWER TO CLEAR...BUT STILL HAVE ALL SITES VFR WITHIN A FEW HOURS OF ENDING TSRA/SHRA CONDITIONS AT TERMINALS. WITH CLEARING SKIES...WARM TEMPS AND GOOD MIXING...EXPECT GUSTY WEST WINDS AT MOST SITES TOMORROW. && .PREV DISCUSSION... /ISSUED 240 PM CDT SAT OCT 13 2012/ SHORT TERM...TONIGHT THROUGH TUESDAY WINDS HAVE INCREASED THIS AFTERNOON AFTER THE WIDESPREAD DENSE FOG DISSIPATED...WITH THE FRONT LIFTING NORTH OF THE STATE. AS A RESULT...TEMPS HAVE WARMED SUBSTANTIALLY INTO THE 70S TO LOW 80S...THOUGH SOME ISOLATED SPOTS REMAINED IN THE 60S WHERE CLOUDS REMAINED. EXPECT THE BREEZY SRLY WINDS TO CONTINUE...WITH HIGHS TOPPING OUT IN THE MID 70S TO MID 80S. MUCH OF THE CWA SHOULD REMAIN DRY THROUGH THIS AFTERNOON...WITH ONLY SOME SLIGHT CHANCE POPS MENTIONED ACROSS THE FAR WRN AND NWRN COUNTIES THROUGH 00Z. INTENSE UPPER TROUGH CURRENTLY IN PLACE ACROSS THE HIGH PLAINS OF CO WILL MOVE EAST ACROSS KS THROUGH THIS EVENING...WITH WIDESPREAD SHRA/TSRA EXPECTED AHEAD OF THE TROUGH AXIS. LINE OF THUNDERSTORMS WILL HAVE DEVELOPED ACROSS ERN OK DURING THE EVENING HRS...AND WILL BE MOVING EAST INTO NWRN AND WRN AR BY MIDNIGHT. EXPECT THE MAIN LINE OF STORMS TO BE MOVING ACROSS CENTRAL SECTIONS OF THE STATE BY SUNRISE SUN MORNING. HOWEVER...WILL PROBABLY SEE THE LINE BECOME LESS ORGANIZED OVER TIME AS THE BULK OF THE LARGE SCALE FORCING LIFTS NORTH OF AR. THIS WILL ALSO BE THE TIME OF MINIMUM INSTABILITY DURING THE MORNING HRS. THERE WILL DEFINITELY BE SVR WX POTENTIAL WITH THIS SYSTEM AS THERE WILL BE PLENTY OF SHR AND DYNAMICS IN PLACE. HOWEVER...THERE WILL BE LACK OF SIGNIFICANT SFC BASED INSTABILITY WHEN THE SYSTEM PROGRESSES EAST ACROSS THE CWA. IF ENOUGH INSTABILITY REMAINS ACROSS CENTRAL SECTIONS OF THE STATE...OR IF SIGNIFICANT COLD POOLING DEVELOPS BEHIND THE MAIN LINE...THE THREAT FOR WIDESPREAD SVR STORMS COULD PERSIST THROUGH THE MORNING HRS. RIGHT NOW THOUGH...THE BEST POTENTIAL FOR SVR WX WILL BE ACROSS THE FAR WRN AND NWRN COUNTIES LATE THIS EVENING. THE MAIN SVR WX THREAT WILL BE DAMAGING WINDS...THOUGH HAIL WILL ALSO BE A THREAT. THE TORNADO THREAT WILL BE LIMITED ACROSS MUCH OF AR AS RESULT THE LACK IN INSTABILITY...AND WITH THE LOWEST LAYER DIRECTIONAL SHR NOT AS FAVORABLE AS RESULT OF SSW SFC WINDS AHEAD OF THE LINE. THE BEST TORNADO THREAT WILL BE FOCUSED ACROSS THE FAR WEST AND NWRN SECTIONS OF THE STATE WHERE BETTER INSTABILITY AND LOW LEVEL DIRECTIONAL SHR WILL EXIST. BY SUN AFTERNOON...THE MAIN LINE OF THUNDERSTORM ACTIVITY WILL BE EAST OF THE CWA...BUT THE COLD FRONT WILL BE LAGGING BEHIND ACROSS THE FAR WRN COUNTIES. SINCE THERE WILL BE SOME TIME FOR WARMING AHEAD OF THE FRONT WITH CLEARING SKIES AND SW WINDS...SHOULD SEE AFTERNOON TEMPS REBOUND INTO THE 80S BEFORE THE MAIN INFLUENCE OF THE FRONT MOVES EAST ACROSS THE CWA. THIS FRONT WILL BE EAST OF THE AREA BY SUN NIGHT...WITH MUCH DRIER AIR MOVING SE. SFC HIGH PRESSURE WILL BE OVER AR BY MON AFTERNOON...WITH LIGHT WINDS AND NEAR NORMAL TEMPS EXPECTED. THIS SFC HIGH WILL SHIFT EAST BY TUE...WITH SRLY WINDS RETURNING TO THE REGION. TEMPS WILL BEGIN TO WARM...BUT MOISTURE LEVELS WILL REMAIN LIMITED FOR NOW AS FLOW ALOFT CONTINUES FROM THE NW. EXPECT MORE SUBSTANTIAL MOISTURE RETURN TO DEVELOP BY MID WEEK DURING THE LONG TERM PERIOD. LONG TERM...WEDNESDAY THROUGH SATURDAY MODELS CONT TO INDC A PROGRESSIVE UPR PATTERN ACRS THE REGION THRU THE PD. A NEW STORM SYS WL PASS WELL N OF THE FA LATER ON WED AND THU. AN ASSOCD CDFNT...TRAILING SWD FM THE SYS...WL MOVE INTO NWRN AR EARLY WED NGT AND SWEEP THRU THE REST OF THE STATE BY MIDDAY THU. GOOD CHCS OF SHRA/TSRA WL ACCOMPANY THE FNT. COOLER AND DRIER AIR WL FOLLOW THE FROPA. ANOTHER FAST MOVG STORM SYS WL PASS TO THE N OF AR THU NGT AND FRI...WITH JUST AN INCRS IN CLOUDS EXPECTED. OPTED TO KEEP THE FCST DRY AS SIG MOISTURE WL BE LACKING WITH THIS FEATURE. HIGH PRES WL SETTLE INTO THE MID SOUTH HEADING INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 80 67 83 50 / 10 60 30 10 CAMDEN AR 81 69 84 56 / 10 60 30 0 HARRISON AR 74 65 76 49 / 20 80 10 0 HOT SPRINGS AR 77 68 83 54 / 20 70 10 0 LITTLE ROCK AR 81 68 84 54 / 10 60 30 0 MONTICELLO AR 83 69 82 56 / 10 50 40 0 MOUNT IDA AR 76 67 82 53 / 20 70 10 0 MOUNTAIN HOME AR 75 66 79 49 / 20 80 20 0 NEWPORT AR 82 68 83 50 / 10 60 30 10 PINE BLUFF AR 82 68 84 53 / 10 60 40 0 RUSSELLVILLE AR 78 67 83 51 / 20 70 10 0 SEARCY AR 81 67 83 52 / 10 60 30 0 STUTTGART AR 82 68 84 52 / 10 60 40 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...64
Hazardous weather outlook, Oct 13, 9:44 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 944 PM CDT SAT OCT 13 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 944 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REMAINDER OF TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE STATE TONIGHT. THIS LINE OF STORMS SHOULD STRETCH FROM ROUGHLY HARRISON TO AROUND MENA BY 11 PM CDT...SHIFTING EAST SLOWLY THROUGH THE OVERNIGHT HOURS. STRONG STORMS ARE EXPECTED WITH THIS LINE...WITH A FEW SEVERE STORMS POSSIBLE AS WELL. SOME HAIL OF AROUND AN INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGER STORMS...BUT THE BIGGER THREAT WILL BE THE POTENTIAL FOR DAMAGING WINDS. BEST CHANCES FOR DAMAGING WINDS APPEAR AS IF THEY WILL BE IN SOUTHWEST ARKANSAS WHERE BETTER INSTABILITY STILL EXISTS AND WHERE STRONGER STORMS ARE MOVING IN FROM OKLAHOMA. FINALLY...WHILE THE OVERALL THREAT IS LOW...A TORNADIC STORM CANNOT BE RULED OUT. AS FOR RAINFALL...QUARTER TO HALF AN INCH RAINFALL TOTALS WILL BE FAIRLY COMMON. SOME LOCATIONS MAY RECEIVE LESS DUE TO CONVECTIVE NATURE OF PRECIPITATION. HOWEVER...STORMS WILL HAVE THE ABILITY TO PRODUCE RAINFALL RATES OF 1-2 INCHES PER HOUR THUS LOCALLY HEAVIER AMOUNTS OF MORE THAN 1-2 INCHES COULD OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY LINGER IN SOUTHERN AND EASTERN ARKANSAS SUNDAY MORNING BEFORE THE AFOREMENTIONED FRONT SWEEPS THROUGH THE AREA. AFTER A PERIOD OF DRY WEATHER MONDAY AND TUESDAY...ANOTHER COLD FRONT WILL PENETRATE INTO ARKANSAS FROM THE NORTH LATE WEDNESDAY AND EARLY THURSDAY. THE FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ONLY ISOLATED SEVERE WEATHER IS EXPECTED IN WESTERN ARKANSAS LATE THIS EVENING...SO SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44/46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:09 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 36 min |
| Oct 13, 10:56 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Johnson, Logan, Newton, Pope | 34 min |
| Oct 13, 11:09 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 51 min |
| Oct 13, 11:33 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy, Van Buren | 42 min |
| Oct 13, 11:49 PM CDT | Special Weather Statement | LZK | Perry, Yell | 41 min |
| Oct 13, 11:59 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 46 min |
| Oct 14, 12:45 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Perry, Van Buren | 30 min |
| Oct 14, 12:50 AM CDT | Special Weather Statement | LZK | Faulkner, Garland, Perry | 60 min |
| Oct 14, 1:07 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry | 38 min |
| Oct 14, 1:50 AM CDT | Special Weather Statement | LZK | Pulaski, Saline | 60 min |
| Oct 14, 3:40 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 27 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.